U.S. doctors online nowAsk doctors free
UT
A female asked:

Hello my is mariea and to walmart monday night i had bad acid reflux is so i bought some pepto i noticed my stool is a dark green since yesterday?

3 doctor answers7 doctors weighed in
Dr. Roy Arnold
Internal Medicine 49 years experience
It's the Pepto: Pepto bismol (bismuth subsalicylate) contains bismuth which can cause color changes in the BM. It can range from dark green to almost black. It will go away when you stop taking it. Thanks for trusting HealthTap!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Ivelisse Rivera-Godreau
Family Medicine 26 years experience
It can be...: Pepto Bismol (bismuth subsalicylate) can cause black/dark stools. I you are having persistent abdominal upset or pain visit your doctor for formal evaluation. If symptoms are gone then you should be fine.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alan Steinbach
Specializes in Family Medicine
Bismuth does that: Hi Timothy268. Hope your acid reflux is better...you might consider other over the counter treatments such as Tagamet or Zantac (ranitidine). 'Pepto' has bismuth in it, which turns stools dark. If your symptoms continue, consult your own practitioner.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.